Texas, 2023High Wind in Texas, November 6, 2023
November 6, 2023 · NWS MAF · 1 event in 1 county or zone
A shortwave trough was positioned over northern Mexico, resulting in isolated high winds across portions of the higher elevations of the Guadalupe and Delaware Mountains.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A shortwave trough was positioned over northern Mexico, resulting in isolated high winds across portions of the higher elevations of the Guadalupe and Delaware Mountains.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before the first event at Nov 6, 9:03 PM CST, 2 hours 46 minutes earlier.
Area forecast discussion, Nov 6, 9:03 PM CST, 2 hours 46 minutes before
Area Forecast Discussion
National Weather Service Midland/Odessa TX
903 PM CST Mon Nov 6 2023
...New AVIATION...
.SHORT TERM...
(This afternoon through Tuesday night)
Issued at 209 PM CST Mon Nov 6 2023
Weather conditions hold fairly steady over the next 36+ hours under
zonal flow aloft. Temperatures have warmed quickly this afternoon,
reaching the mid 80s by 2 PM CST. These temperatures hold through
the remainder of the afternoon and evening aided by southwest winds
and sunny skies. Temperatures cool tonight into the 50s for most
despite the warm afternoon thanks to mostly clear skies. Tuesday is
going to be nearly a carbon copy of today with sunny skies and
southwest winds across much of the region. Temperatures top out in
the middle 80s to near 90 for many before cooling back into the 50s
overnight. This is hot and dry weather for the month of November but
it will not last forever. Stay tuned in the long term!
Chehak
&&
.LONG TERM...
(Wednesday through Sunday)
Issued at 209 PM CST Mon Nov 6 2023
Unseasonable warmth continues on Wednesday as southwest flow remains
across the region with highs into the mid to upper 80s for many and
low 90s across the Big Bend. An upper level trough dipping across
the Southwest US brings moisture across from Mexico and sends a
front through the area late Wednesday and into Thursday morning.
Rain chances increase for Thursday, but amounts stay under an inch.
Cold front makes it to the Pecos River Valley and highs to the north
stay in the 50s with 60s to low 70s to the south.
Cool and dry conditions prevail Friday and into this weekend as high
pressure builds. Highs reach into the upper 50s to low 60s and lows
each morning settle into the low to mid 40s. The next system to have
any sort of influence on our area looks to move in from the west
early next week, but with a lot of uncertainty in long range
ensembles/guidance much can change with the forecast.
&&
.AVIATION...
(06Z TAFS)
Issued at 902 PM CST Mon Nov 6 2023
VFR conditions will prevail next 24 hours in southwest surface
flow, gusty at times Tuesday afternoon. A few high clouds may
creep into the southeast Tuesday night.
&&
.PRELIMINARY POINT TEMPS/POPS...
Big Spring 84 55 90 59 / 0 0 0 0
Carlsbad 87 54 88 56 / 0 0 0 0
Dryden 84 56 88 57 / 0 0 0 0
Fort Stockton 89 60 94 59 / 0 0 0 0
Guadalupe Pass 78 57 81 57 / 0 0 0 0
Hobbs 84 53 87 56 / 0 0 0 0
Marfa 84 52 87 53 / 0 0 0 0
Midland Intl Airport 86 55 90 58 / 0 0 0 0
Odessa 86 57 90 59 / 0 0 0 0
Wink 87 54 92 56 / 0 0 0 0
&&
.MAF WATCHES/WARNINGS/ADVISORIES...
TX...None.
NM...None.
&&
SHORT TERM...91
LONG TERM....93
AVIATION...44
Hazardous weather outlook, Nov 6, 7:14 PM CST, 4 hours 35 minutes before
Hazardous Weather Outlook
National Weather Service Midland/Odessa TX
714 PM CST Mon Nov 6 2023
NMZ027>029-033-034-TXZ045>048-050>053-059>063-067>070-075-082-
270>282-080115-
Guadalupe Mountains of Eddy County-Eddy County Plains-
Northern Lea County-Central Lea County-Southern Lea County-Gaines-
Dawson-Borden-Scurry-Andrews-Martin-Howard-Mitchell-Loving-Winkler-
Ector-Midland-Glasscock-Ward-Crane-Upton-Reagan-Pecos-Terrell-
Guadalupe Mountains Above 7000 Feet-Guadalupe and Delaware Mountains-
Van Horn and Highway 54 Corridor-Eastern Culberson County-
Reeves County Plains-Chinati Mountains-Marfa Plateau-Davis Mountains-
Davis Mountains Foothills-Central Brewster County-Chisos Basin-
Presidio Valley-Lower Brewster County-
714 PM CST Mon Nov 6 2023 /614 PM MST Mon Nov 6 2023/
This Hazardous Weather Outlook is for southeast New Mexico,
southwest Texas and western Texas.
.DAY ONE...Tonight.
No hazardous weather is expected at this time.
.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.
No hazardous weather is expected at this time.
.SPOTTER INFORMATION STATEMENT...
Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures.
This product, along with other watches, warnings, advisories,
and statements issued by the National Weather Service Office in
Midland, can be found on the internet at...
https://weather.gov/midland
44
High Wind, Guadalupe and Delaware Mountains
- When
- November 6, 11:49 PM CST to 11:50 PM CST
- Where
- Guadalupe and Delaware Mountains forecast zone
- Measured
- 50 kt (58 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 31.447, -104.517 (the zone’s center; the record gives no point)
- High Wind
- Sustained non-thunderstorm winds of 40 mph or more for an hour, or gusts of 58 mph or more.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Rip Current in Florida, November 6, 20231 death · 1 event
- Flash Flooding and Debris Flows in Puerto Rico, November 6 to 9, 2023$62,000 · 21 events
- Dense Fog in Kansas, November 6, 20234 injured · 5 events
- Hail in Michigan, November 6, 20231.5 in hail · 4 events
- Winter Weather in California, November 6 to 7, 20232 events
- Dense Fog in Montana, November 6, 20231 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1149339.